Alert archive / Arkansas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 31, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Mar 1, 2017, 5:48 AM CST for St. Francis County, Arkansas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 1, 2017, 5:48 AM CST (11:48 UTC)
- Expired
- Mar 1, 2017, 6:30 AM CST
- In force
- 42 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County St. Francis County, AR
The radar
The Memphis radar (KNQA), 105 km from the middle of the area, began a volume at 11:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 1, 3:03 AM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 11.8 hours before the alert went out and 306 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 263 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 1529 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 252 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.3
The text
As transmitted.
232
WUUS54 KMEG 011148
SVRMEG
ARC123-011230-
/O.NEW.KMEG.SV.W.0031.170301T1148Z-170301T1230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Memphis TN
548 AM CST WED MAR 1 2017
The National Weather Service in Memphis has issued a
* Severe Thunderstorm Warning for...
St. Francis County in eastern Arkansas...
* Until 630 AM CST
* At 548 AM CST, a severe thunderstorm was located near Wheatley, or
near Brinkley, moving east at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Forrest City, Hughes, Madison, Palestine, Caldwell, Colt, Wheatley,
Widener, Jennette, New Home, Cottonwood Corner, Slonikers Mill,
Jonquil, Mud Lake, New Castle, Tarsus, Goodwin, Round Pond,
Blackfish and Heustess.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted, act quickly and move to a
place of safety inside a sturdy structure such as a storm shelter or
small interior room.
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 800 AM CST for eastern
Arkansas.
LAT...LON 3500 9115 3500 9105 3510 9104 3515 9054
3515 9040 3490 9041 3491 9109 3487 9110
3487 9111 3491 9112 3491 9115
TIME...MOT...LOC 1148Z 264DEG 43KT 3497 9118
HAIL...1.00IN
WIND...60MPH
$$2 follow-up statements
109
WWUS54 KMEG 011215
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
615 AM CST WED MAR 1 2017
ARC123-011230-
/O.CON.KMEG.SV.W.0031.000000T0000Z-170301T1230Z/
St. Francis AR-
615 AM CST WED MAR 1 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 AM CST
FOR EASTERN ST. FRANCIS COUNTY...
At 615 AM CST, a severe thunderstorm was located over Forrest City,
moving east at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Forrest City, Hughes, Madison, Caldwell, Widener, Jennette, New Home,
Cottonwood Corner, Jonquil, Mud Lake, New Castle, Tarsus, Round Pond,
Blackfish, North Hughes, Shearerville, Hicks Station, Lucerne,
Shannondale and Rawlinson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted act quickly and move to a place
of safety inside a sturdy structure, such as a storm shelter or small
interior room.
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 800 AM CST for eastern
Arkansas.
LAT...LON 3495 9076 3499 9079 3511 9083 3515 9054
3515 9040 3490 9041 3491 9075 3494 9077
3495 9077 3497 9078
TIME...MOT...LOC 1215Z 264DEG 43KT 3500 9078
HAIL...1.00IN
WIND...60MPH
$$133
WWUS54 KMEG 011230
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
630 AM CST WED MAR 1 2017
ARC123-011240-
/O.EXP.KMEG.SV.W.0031.000000T0000Z-170301T1230Z/
St. Francis AR-
630 AM CST WED MAR 1 2017
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ST. FRANCIS COUNTY HAS
EXPIRED...
The storm which prompted the warning has weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning has been allowed to expire.
A tornado watch remains in effect until 800 AM CST for eastern
Arkansas.
LAT...LON 3495 9076 3499 9079 3511 9083 3515 9054
3515 9040 3490 9041 3491 9075 3494 9077
3495 9077 3497 9078
TIME...MOT...LOC 1230Z 264DEG 43KT 3500 9075
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 1, 5:21 AM CST, 27 minutes earlier.
Area forecast discussion, Mar 1, 5:21 AM CST, 27 minutes before
Area Forecast Discussion National Weather Service Memphis TN 521 AM CST Wed Mar 1 2017 .UPDATE... Updated to include the 12z aviation discussion. && .PREV DISCUSSION... /issued 241 AM CST Wed Mar 1 2017/ DISCUSSION... Skies are cloudy across the forecast area early this morning with temperatures ranging from the upper 60s to lower 70s. A cold front currently extends from northeast Illinois through northwest Arkansas and into central Texas. Some areas of thunderstorms have developed ahead of the front with some thunderstorms currently over north central into western Arkansas. Some of these thunderstorms have been severe and a new Tornado Watch which should cover most of the forecast area should be issued before 4 AM. As the cold front moves east today thunderstorms will move through the forecast area. Damaging winds and large hail will be the main threats but tornadoes are also possible. Most of the thunderstorms should be out of the forecast area by this afternoon. Temperatures will remain on the warm side today with highs from the upper 60s to mid 70s. The cold front will be east of the region tonight with high pressure moving into the central plains. Cooler and drier air will move into region with lows Thursday morning in the mid to upper 30s. Thursday will be a sunny day as the surface high settles into Oklahoma. Temperatures will be close to normal levels with highs in the upper 50s to lower 60s. The surface high will be close to the forecast area Thursday night which will allow temperatures to drop a little lower than tonight. Lows Friday morning will be in the low to mid 30s. Friday will be the coolest day of the forecast period as the high remains just west of the area. Highs on Friday will be in the low to mid 50s. By Friday night, the surface high will be east of the region which will allow winds to shift to the south. This will bring milder air back into the region so temperatures will not be as chilly Saturday morning. The warming trend will continue for much of the weekend as temperatures return to above normal levels. Moisture will start to return to southern sections of the forecast area by Sunday with some isolated showers possible. The chance of rain will increase some on Sunday night as another cold front will move into the plains. This cold front will move quickly into Arkansas by Monday morning and through the forecast area Monday night. This will mean showers and thunderstorms are expected to develop ahead of the front and move through the region both Monday and Monday night. The cold front should be just south of the forecast area on Tuesday with some additional thunderstorms possible. Temperatures should remain above normal for Monday and Tuesday. ARS && .AVIATION... A line of severe thunderstorms will continue to move quickly east across the CWA this morning. Gusty winds will accompany this line of storms, although there has been a downward trend in its intensity over the past hour or so. Still, gusts exceeding 50 kts are possible for a brief period. Low ceilings and visibility will also accompany these storms. These aviation hazards are handled in TEMPO groups. West winds of 15-25 kts will continue through this afternoon in the wake of the cold front, gradually diminishing around 00z. Occasional MVFR ceilings are expected through around midday, with VFR conditions thereafter. Johnson && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Mar 1, 3:14 AM CST, 2 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 314 AM CST Wed Mar 1 2017 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-021115- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence- Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion- Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman- Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton- Tishomingo-Tunica-Union-Weakley-Yalobusha- 314 AM CST Wed Mar 1 2017 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight There is an enhanced risk for severe thunderstorms this morning across all of west Tennessee and for much of north Mississippi. A slight risk for severe thunderstorms will exist for the remainder of the Mid-South. The primary severe weather threats will include damaging winds and large hail although a few tornadoes are possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday North Mississippi and west Tennessee will likely experience elevated levels of wild fire danger Thursday and Friday, due to low relative humidity levels. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed this morning.
In the hours before
Local storm report, Mar 1, 4:53 AM CST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
453 AM CST WED MAR 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 AM TSTM WND DMG RAVENDEN 36.24N 91.25W
03/01/2017 LAWRENCE AR PUBLIC
ROOF BLOWN OFF OF A HOME IN RAVENDEN
&&
ARSLocal storm report, Mar 1, 4:58 AM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
458 AM CST WED MAR 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 AM TSTM WND DMG MONETTE 35.89N 90.34W
03/01/2017 CRAIGHEAD AR EMERGENCY MNGR
A TIN ROOF WAS BLOWN OFF OF A VACANT BUILDING. A HOME
LOST SHINGLES ON THEIR ROOF.
&&
ARSLocal storm report, Mar 1, 5:06 AM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
506 AM CST WED MAR 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 AM TSTM WND DMG TYRONZA 35.49N 90.36W
03/01/2017 POINSETT AR EMERGENCY MNGR
A LARGE TREE FELL ON A MOBILE HOME TRAPPING A PERSON.
&&
ARSLocal storm report, Mar 1, 5:08 AM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
508 AM CST WED MAR 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 AM TSTM WND DMG RIDGELY 36.26N 89.48W
03/01/2017 LAKE TN PUBLIC
SEVERAL LARGE TREE LIMBS DOWN. NICKEL SIZE HAIL.
&&
ARSLocal storm report, Mar 1, 5:13 AM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
513 AM CST WED MAR 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 AM TSTM WND DMG FINLEY 36.03N 89.48W
03/01/2017 DYER TN LAW ENFORCEMENT
SOME POWER LINES WERE BLOWN DOWN AND ELECTRIC POLES WERE
SNAPPED.
&&
ARSLocal storm report, Mar 1, 5:47 AM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
547 AM CST WED MAR 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 AM TSTM WND DMG RAVENDEN SPRINGS 36.31N 91.22W
03/01/2017 RANDOLPH AR TRAINED SPOTTER
CARPORT BLOWN OFF AND TREES DOWN.
&&
JOHNSONThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 8:54 PM CST | Severe Thunderstorm Warning | MEG | Craighead, Mississippi, Poinsett | 36 min |
| Feb 28, 10:01 PM CST | Severe Thunderstorm Warning | MEG | Clay, Randolph | 29 min |
| Feb 28, 10:10 PM CST | Severe Thunderstorm Warning | MEG | Clay | 35 min |
| Mar 1, 3:06 AM CST | Severe Thunderstorm Warning | MEG | Lawrence, Randolph | 39 min |
| Mar 1, 3:23 AM CST | Severe Thunderstorm Warning | MEG | Craighead, Poinsett | 52 min |
| Mar 1, 3:28 AM CST | Severe Thunderstorm Warning | MEG | Clay, Greene | 47 min |
| Mar 1, 3:57 AM CST | Severe Thunderstorm Warning | MEG | Mississippi | 48 min |
| Mar 1, 4:16 AM CST | Severe Thunderstorm Warning | MEG | Craighead, Crittenden, Cross, Poinsett | 44 min |
| Mar 1, 4:24 AM CST | Tornado Warning | MEG | Mississippi | 51 min |
| Mar 1, 8:23 AM CST | Special Weather Statement | MEG | Crittenden | 22 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.